MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device fracture occurred.The 20% stenosed target lesion was located in the moderately tortuous and moderately calcified liver.A ngmc/single/027/straight/1ro/130 direxion hi-flo was selected for use.During the procedure, it was noted that the device fractured about 37cm from the hub inside the body.The device was removed without any additional intervention done and the procedure was completed with a different device.No complications reported and the patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device shaft was visually and microscopically analyzed for any damage.The device showed a fracture located 31cm from the hub.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.A fractured shaft was confirmed.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17811040
Report Number2124215-2023-50516
Device Sequence Number15249840
Product Code KRA
UDI-Device Identifier08714729839484
UDI-Public08714729839484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0030461323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATHETER-5F CATHETER.; ANGIOGRAPHIC CATHETER-5F CATHETER.
Patient Age58 YR
Patient SexMale
Patient Weight70 KG